MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.33SN
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs on 09 february 2018: late infection in cementless tha, 1 year after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Batch review performed on 19 february 2018; lot 146295: (b)(4) items manufactured and released on 11 october 2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Versafitcup acetabular shell ø 56 reference 01.26.56mb (k083116); lot 155804: (b)(4) items manufactured and released on 25 february 2016.Expiration date: 2021-02-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Mectacer biolox delta ceramic ball head 12/14 ø 28 size m 0 reference 01.29.202 (k112115); lot 162717: (b)(4) items manufactured and released on 24 august 2016.Expiration date: 2021-07-27.No anomalies found related to the problem.To date, 76 items of the same lot have been already sold without any similar reported event.(b)(4) versafitcup dm double mobility hc liner ø 56/28 reference 01.26.2856mhc (k092265); lot 160075: (b)(4) items manufactured and released on 10 march 2016.Expiration date: 2021-02-24 no anomalies found related to the problem.To date, (b)(4)items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision due to signs of infection 1 year and 2 months after primary.Cup and liner replaced with medacta hardware, while stem and head with another company's products.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed on 27 february 2018 by r&d product manager: the stem was completely scratched on the proximal part, while several grooves were applied on the intradox region of the stem, indicating a difficult removal of the stem from the femur.The ha coating was still present inside some proximal macrostructures.The cup did not show any particular sign.The liner was yellowed on the articulating part, but no other particular signs were noticed on the liner.From the received parts it is not possible to determine the root cause of the event.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7281754
Report Number3005180920-2018-00067
Device Sequence Number11024076
Product Code JDI
UDI-Device Identifier07630030802737
UDI-Public07630030802737
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number01.12.33SN
Device Lot Number146295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;